Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HEPATITIS C
Mar 10, 2006

Dear Mrs. McGovern,

My brother who is a endocrinologist, 45 years old has hepatitis c, thalassemia syndrome and liver transplantion 5 years ago. He is under ribavirin and interferon therapy. I know about VIRAMIDINE (VALEANT PHARMACEUTICAL) which cause less anemia, ideal for this case but it is still under clinical trials stage, phase III. Please any possible way no matter the cost in order to have access to this drug with his doctor's responsibility. As I would like to help him more than anything in this world please let me know if there is anything I can do.

Thank you in advance

Kind Regards Keimani Sophie ATHENS GREECE

Response from Dr. McGovern

You are obviously quite concerned about your brother.

His physician should contact the company that makes Viramidine to see if he can get it on expanded protocol.

However, another way around this problem of anemia, is to use a growth factor, erythropoeitin (EPOGEN). I find it is very helpful at doses of 40,000 units once weekly.

This option would be much more suitable and easier. However, it is costly. You may want to discuss this option with your brother.

Dr. M



Previous
My girlfriend's tested positive to Hep B, Please Help!
Next
PLEASE HELP ME TO STOP WORRYING!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement